The Giesy-James theorem for general index p, with an application to operator ideals on the pth James space

Bird, Alistair and Jameson, Graham and Laustsen, Niels (2013) The Giesy-James theorem for general index p, with an application to operator ideals on the pth James space. Journal of Operator Theory, 70 (1). pp. 291-307.

[img]
Preview
PDF
birdjamesonlaustsen.pdf - Submitted Version

Download (376kB)

Abstract

A theorem of Giesy and James states that c0 is finitely representable in James' quasi-reflexive Banach space J2. We extend this theorem to the pth quasi-reflexive James space Jp for each p∈(1,∞). As an application, we obtain a new closed ideal of operators on Jp, namely the closure of the set of operators that factor through the complemented subspace (l∞1⊕l∞2⊕...⊕l∞n⊕...)lp of Jp.

Item Type: Journal Article
Journal or Publication Title: Journal of Operator Theory
Uncontrolled Keywords: /dk/atira/pure/researchoutput/libraryofcongress/qa75
Subjects:
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 52191
Deposited By: ep_importer_pure
Deposited On: 21 Dec 2011 10:26
Refereed?: Yes
Published?: Published
Last Modified: 17 Feb 2020 01:40
URI: https://eprints.lancs.ac.uk/id/eprint/52191

Actions (login required)

View Item View Item